Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A von Neumann type inequality for certain domains in $\mathbf C^n$

Authors: C.-G. Ambrozie and D. Timotin
Journal: Proc. Amer. Math. Soc. 131 (2003), 859-869
MSC (2000): Primary 47A13, 47A57
Published electronically: July 2, 2002
MathSciNet review: 1937424
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Strict contractions on a Hilbert space have a functional calculus with functions that are analytic in the unit disc of the complex plane; an estimate of the norm is then provided by von Neumann's inequality. We consider functions that satisfy related inequalities with respect to multioperators connected to certain domains in ${\mathbf C}^n$; a representation formula and a Nevanlinna-Pick type theorem are obtained.

References [Enhancements On Off] (What's this?)

  • 1. J. Agler: On the representation of certain holomorphic functions defined on the polydisc, Topics in Operator Theory: Ernst D. Hellinger Memorial Volume, 48, Birkhäuser-Verlag, 1990, 47-66. MR 93m:47013
  • 2. J. Agler, J.E. McCarthy: Nevanlinna-Pick interpolation on the bidisc, J. Reine Angew. Math. 506 (1999), 191-204. MR 2000a:47034
  • 3. J. Agler, N.J. Young: A commutant lifting theorem for a domain in ${\mathbf C}^2$ and spectral interpolation, J. Functional Analysis 161 (1999), 452-477. MR 2000f:47013
  • 4. G.D. Allen, F.J. Narcowich, J.P. Williams: An operator version of a theorem of Kolmogorov, Pacific J. of Math. 61 (1975), 305-312. MR 53:8962
  • 5. C.G. Ambrozie, M. Englis and V. Müller: Operator tuples and analytic models over general domains in ${\mathbf C}^n$, J. Operator Theory, 42:2 (2002).
  • 6. C.-G. Ambrozie, D. Timotin: On an intertwining lifting for certain reproducing kernel Hilbert spaces, Integral Equations Operator Theory, 42 (2002), 373-384.
  • 7. T. Ando: On a pair of commuting contractions, Acta Sci. Math. 24 (1963), 88-90. MR 27:5132
  • 8. W.B. Arveson: Subalgebras of $C^*$-algebras III, Multivariable operator theory, Acta Mathematica 181 (1998), 159-228. MR 2000e:47013
  • 9. C. Badea, G. Cassier: Constrained von Neumann inequalities, Advances in Mathematics, to appear.
  • 10. J.A. Ball, W.S. Li, D. Timotin, T.T. Trent: A commutant lifting theorem on the polydisc, Indiana University Mathematics Journal 48:2 (1999), 653-675. MR 2000i:47011
  • 11. J.A. Ball, T.T. Trent: Unitary colligations, reproducing kernel Hilbert spaces and Nevanlinna-Pick interpolation in several variables, J. Functional Analysis, 157 (1998), 1-61. MR 2000b:47028
  • 12. J.A. Ball, T.T. Trent, V. Vinnikov, Interpolation and commutant lifting for multipliers on reproducing kernel Hilbert spaces, Operator Theory and Analysis: The M.A. Kaashoek Anniversary Volume (Workshop in Amsterdam, Nov. 1997), Operator Theory: Advances and Applications Vol. 122, Birkhäuser-Verlag, 2001, 89-138.
  • 13. R.S. Clancy, S. McCullough: Projective modules and Hilbert spaces with a Nevanlinna-Pick kernel, Proc. Amer. Math. Soc. 126 (1998), 3299-3305. MR 99a:47014
  • 14. R. Curto, F.-H. Vasilescu: Standard operator models in the polydisc, Indiana Univ. Math. J. 42 (1993), 791-810. MR 94k:47008
  • 15. D.S. Kalyuzhniy: Multiparametric dissipative linear stationary dynamical scattering systems: discrete case, J. Operator Theory 43 (2000), 427-460. MR 2001d:47019a
  • 16. V. Müller, F.-H. Vasilescu: Standard models for some commuting multioperators, Proc. Amer. Math. Soc., 117 (1993), 979-989. MR 93e:47016
  • 17. M. S\lodkowski, W. Zelazko: On joint spectra of commuting families of operators, Studia Math. 50 (1974), 127-148. MR 49:11280
  • 18. B.Sz.-Nagy, C. Foias: Harmonic Analysis of Operators on Hilbert space, North-Holland, Amsterdam, 1970. MR 43:947
  • 19. A.T. Tomerlin: Products of Nevanlinna-Pick kernels and operator colligations, Integral Equations Operator Theory, 30 (2000), 350-356. MR 2001j:47009
  • 20. H. Upmeier: Toeplitz Operators and Index Theory in Several Complex Variables, Operator Theory: Advances and Applications 81, Birkhäuser, 1996. MR 97f:47022
  • 21. F.-H Vasilescu: Analytic Functional Calculus and Spectral Decompositions, Editura Academiei, Bucuresti, and D. Reidel Publishing Company, Dordrecht/Boston/London, 1982. MR 85b:47016
  • 22. N. Varopoulos: Sur une inégalité de von Neumann, C.R. Acad. Sc. Paris 277(1973), Sér. A, 19-22. MR 48:917

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47A13, 47A57

Retrieve articles in all journals with MSC (2000): 47A13, 47A57

Additional Information

C.-G. Ambrozie
Affiliation: Institute of Mathematics of the Romanian Academy, P.O. Box 1-764, RO-70700 Bucharest, Romania

D. Timotin
Affiliation: Institute of Mathematics of the Romanian Academy, P.O. Box 1-764, RO-70700 Bucharest, Romania

Keywords: Von Neumann inequality, multioperators, Nevanlinna--Pick problem
Received by editor(s): December 12, 2000
Received by editor(s) in revised form: February 19, 2001, and October 17, 2001
Published electronically: July 2, 2002
Communicated by: Joseph A. Ball
Article copyright: © Copyright 2002 American Mathematical Society